Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 610, NWS Jackson, MS

August 30, 2000Marion County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Aug 30, 2000, 5:12 PM CDT for Marion County, Mississippi. It was in force for 33 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Aug 30, 2000, 5:12 PM CDT (22:12 UTC)
Expired
Aug 30, 2000, 5:45 PM CDT
In force
33 min
Issued by
NWS Jackson, MS
Area
Whole counties

County Marion County, MS

What was reported inside it

TimeReportWhereRemark
Aug 30, 5:30 PM CDTThunderstorm WindSandy Hook, MSA few trees were blown down.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 10.2 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2000-08-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 332 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2000-08-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 134 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
332 J/kg
Mixed-layer CIN
-346 J/kg
Mixed-layer LCL
2188 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
134 m²/s²
0-3 km storm-relative helicity
152 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 302213
SVRJAN
MSC091-302245-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
512 PM CDT WED AUG 30 2000

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MARION COUNTY IN SOUTH CENTRAL MISSISSIPPI

* UNTIL 545 PM CDT

* AT 512 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
A   SEVERE THUNDERSTORM OVER MARION COUNTY...NEAR SANDY HOOK...MOVING
SOUTHWEST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL...
  REMAIN OVER RURAL MARION COUNTY 

DAMAGING WINDS AND TORRENTIAL RAINS ARE LIKELY. GO INSIDE A STURDY
BUILDING AND STAY AWAY FROM WINDOWS.

69

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 30, 3:00 PM CDT, 2 hours 12 minutes earlier.

Area forecast discussion, Aug 30, 3:00 PM CDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
300 PM CDT WED AUG 30 2000

THE HOT WEATHER IS LIKELY TO CONTINUE THROUGH FRIDAY WITH VERY
LITTLE CHANCE OF RAIN. THE SHORT TERM MODELS ARE IN AGREEMENT
THROUGH FRIDAY IN KEEPING THE CENTER OF A 500 MB LOW...WHICH IS NOW
LOCATED NEAR THE GEORGIA/SOUTH CAROLINA COAST...OVER NORTHERN
GEORGIA ON FRIDAY. THIS POSITION OF THE UPPER LEVEL LOW WILL KEEP
THE DEEPEST MOISTURE EAST OF THE FORECAST AREA THROUGH FRIDAY. THE
MODELS ALL TRY TO DEVELOP A WEAK SURFACE LOW OVER SOUTHERN
MISSISSIPPI ON THURSDAY...BUT THIS FEATURE WILL NOT DO MUCH FOR
INCREASING THE CHANCE OF RAIN IN OUR FORECAST AREA DUE TO MINIMAL
AVAILABLE MOISTURE AT THE MID LEVELS. WILL GENERALLY GO WITH ONLY
SLIGHT CHANCE OF AFTERNOON RAINS SOUTHEAST FOR THURSDAY AND FRIDAY
WITH NO MENTION OF RAIN IN THE NORTHERN...CENTRAL...AND SOUTHWEST
ZONES. WILL ONLY PUT IN ISOLATED AFTERNOON AND EARLY EVENING POPS IN
FOR SOUTHEASTERN SECTIONS.

FOR TEMPERATURES...WILL GO SEVERAL DEGREES ABOVE GUIDANCE ON MAXIMUM
TEMPERATURES IN MOST AREAS...ALTHOUGH TEMPERATURES IN EASTERN
SECTIONS MAY BE KEPT DOWN A BIT BY POSSIBILITY OF SOME HIGH CLOUDS
WRAPPED AROUND THE UPPER LOW OVER GEORGIA. MINIMUM TEMPERATURES
SHOULD BE NEAR GUIDANCE VALUED IN THE 70 TO 75 DEGREE RANGE.

QPF DISCUSSION: LITTLE OF SIGNIFICANCE EXPECTED.

EXTENDED: THE 00Z MRF AND CANADIAN MODELS HAVE REVERSED DIRECTIONS
FROM PREVIOUS RUNS ON WHAT TO DO WITH THE UPPER LOW THAT IS
CURRENTLY ALONG THE SOUTH CAROLINA/GEORGIA COASTS. THE CANADIAN
MODEL RUN...WHICH PREVIOUSLY KEPT THE 500 MB RIDGE IN PLACE OVER THE
SOUTHERN PLAINS WITH THE UPPER LOW OVER GEORGIA...NOW BRINGS THE
UPPER LOW AS FAR WEST AS EASTERN MISSISSIPPI BY MONDAY. HOWEVER...
THE LATEST MRF RUN DOES NOT FORECAST THE 500 MB LOW TO GO ANY
FARTHER WEST THAN GEORGIA BY MONDAY WITH THE UPPER RIDGE CONTINUING
TO DOMINATE INTO MISSISSIPPI. THE 00Z UKMO MODEL FORECAST IS MORE IN
LINE WITH THE MRF ON THE SITUATION WITH THE 500 MB TROUGH AND RIDGE
IN THE SOUTHERN U.S. WILL GO AHEAD AND FOLLOW THE LATEST MRF
GUIDANCE AND KEEP TEMPERATURES HOT THROUGH MONDAY...IN 95 TO 100
DEGREE RANGE IN MOST SECTIONS EXCEPT SLIGHTLY COOLER SOUTHEAST. FOR
PRECIPITATION...BELIEVE THERE IS ALMOST NO CHANCE OF RAIN IN THE
EXTENDED PERIOD WEST OR NORTH OF THE JACKSON METRO AREA. WILL GO
AHEAD AND LEAVE AT LEAST A SLIGHT CHANCE OF RAIN IN FOR EAST CENTRAL
AND SOUTHERN SECTIONS WITH DRY FORECAST IN THE WEST CENTRAL AND
NORTH.

THANKS TO MEM FOR COORD FOR DRY AND HOT FORECAST IN NORTH MISSISSIPPI.
THANKS TO BHM FOR COORD FOR DRY AND HOT FORECAST IN EAST MISSISSIPPI.

PRELIM NUMBERS:
JAN 073/103 073/100 072  0-0
MEI 073/099 072/098 072  0-0

.JAN...
AR...NONE.
LA...NONE.
MS...NONE.

15

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 30, 6:37 PM CDTSevere Thunderstorm WarningJANForrest23 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.